What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 14, 12:15 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 14, 12:15 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
115 PM CDT Sat Jun 14 2025
...New SHORT TERM, AVIATION...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 111 PM CDT SAT JUN 14 2025
Per mid-level water vapor imagery, the trough axis has shifted
eastward and is currently aligned or just east of the Mississippi
River. Subtropical ridging extends from the Western Atlantic into
the northern Gulf, so we're not getting true southerly flow today,
more of a southwesterly orientation, but there's still plenty of
moisture available with mean 1000-500mb RH values around 70-80%.
Will see another afternoon of numerous to widespread showers and
storms, and we're already seeing development across the western
portions of the area. Convection will gradually translate eastward
through the afternoon and will continue to increase in coverage over
the following hours with storms capable of producing gusty sub-
severe winds. An isolated severe storm or two cannot be ruled out.
Warm conditions continue tomorrow as the pattern transitions
briefly into more of a neutral orientation with subtle
anticyclonic mid-level curvature aloft in between the departing
trough over the East Coast and a secondary approaching mid-level
trough ejecting across the Central Plains towards Arkansas. May
see slightly less coverage of storms tomorrow with less upper-
level support, but expect the sea breeze and coastal convection to
remain active with storms eventually reaching southern portions
of Central Alabama later in the afternoon while scattered
summertime storms will be possible across northern and
northeastern portions of the area within the unstable airmass.
Temperatures will reach the mid to upper 80s.
86/Martin
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1241 PM CDT SAT JUN 14 2025
Only minor changes were made with this update to the long term
period. See previous discussion below.
87/Grantham
Previous long-term discussion:
(Sunday night through Friday)
Issued at 1001 PM CDT FRI JUN 13 2025
Sunday night through Tuesday, high pressure will be over the
southern Florida/eastern Atlantic region, with another area of
high pressure over TX and the southwest. Weak troughing will be
present between the two high pressures, just north of the area.
Low and mid level winds will be from the southwest bringing
moisture and warm air advection to the state. There is a medium to
high chance for diurnal thunderstorms Monday and Tuesday
afternoons. Instabilities should be anywhere between 2000-3000
J/kg with PW values near max for this time of year. The wind
profile will be fairly weak with weak shear, so summer time,
develop-build-collapse storms will be the most popular mode of
convection these two days.
By Wednesday, the pattern shifts slightly with the trough
weakening and zonal flow prevailing to the north of the area. The
high pressure over the southwest will begin to strengthen and move
east, with the high over the Florida area maintaining influence
over the state. Low and mid level flow could shift to a more
westerly direction, with PW values decreasing from over 2 inches
to around 1.6 inches for much of the area. Models are trying to
hint at a low chance for Wednesday to be the day with the least
amount of coverage with light winds and lower instabilities, and
diurnally driven convection continuing Thursday through the
beginning of next weekend.
With southwesterly to westerly flow through the long term period
bringing moisture and warm air, heat indices will be in the upper
90s to near triple digits in many areas of the west and southwest.
Will need to keep an eye on these trends for increases in the heat
threat.
24
&&
.AVIATION...
(18Z TAFS)
Issued at 111 PM CDT SAT JUN 14 2025
Numerous thunderstorms will affect the area again today with
aviation impacts possible at each terminal this afternoon and into
the early evening. Used a mix of PROB30s and TEMPOs to indicate the
greatest window for TSRA at each site. Convection will diminish in
coverage from 00-02Z with IFR ceilings developing area-wide around
09-10Z. VFR conditions will return late in the period as the low-
level cloud deck begins to mix apart. Sfc winds will be from the
southwest around 5 to 8 kts with higher gusts possible within and
near thunderstorm activity.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
86/Martin
&&
.FIRE WEATHER...
MinRH values are forecast to remain above 50 percent for the next
several days as very moist air mass remains in place over the
Deep South. Daily rain chances will remain elevated as well. 20 ft
winds from the south to southwest should remain less than 8 mph
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 67 85 68 87 / 70 50 30 80
Anniston 69 85 70 86 / 70 50 30 80
Birmingham 69 85 70 86 / 70 50 30 80
Tuscaloosa 71 86 71 88 / 60 70 30 80
Calera 70 85 70 86 / 60 60 30 80
Auburn 70 86 71 86 / 40 50 30 70
Montgomery 69 88 71 89 / 50 70 30 80
Troy 69 87 69 89 / 40 70 30 80
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...86/Martin
LONG TERM....87
AVIATION...86/Martin
Hazardous weather outlook, Jun 14, 1:06 AM CST, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
206 AM CDT Sat Jun 14 2025
ALZ011>015-017>050-151015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
206 AM CDT Sat Jun 14 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jun 14, 12:42 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
142 PM CDT Sat Jun 14 2025
ALZ012-022-141930-
Pickens AL-Lamar AL-
142 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PICKENS AND
SOUTHERN LAMAR COUNTIES THROUGH 230 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Steens, or 8 miles northeast of Columbus, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Millport, Kennedy, Cody, Star, Forest, Hightogy, Melborne, and Shaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3369 8825 3371 8795 3344 8796 3348 8828
TIME...MOT...LOC 1842Z 273DEG 21KT 3359 8828
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 14, 12:47 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
147 PM CDT Sat Jun 14 2025
ALZ013-015-023-141945-
Fayette AL-Walker AL-Tuscaloosa AL-
147 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT WALKER...NORTH CENTRAL TUSCALOOSA
AND SOUTHEASTERN FAYETTE COUNTIES THROUGH 245 PM CDT...
At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smith Dam to near Fayette. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Berry, Parrish, Oakman, Sipsey,
Curry, Gorgas Steam Plant, Smith Dam, Gorgas, Boley Springs, Rocky
Hollow, Burnwell, Beloit, Quinton, Lynns Park, Smith Lake, and
Whitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3396 8711 3389 8709 3389 8701 3384 8695
3380 8695 3377 8702 3366 8706 3366 8709
3363 8710 3360 8719 3355 8719 3354 8723
3352 8725 3353 8727 3351 8726 3352 8774
3400 8724 3398 8720 3400 8717
TIME...MOT...LOC 1847Z 275DEG 18KT 3394 8715 3361 8779
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 14, 1:21 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
221 PM CDT Sat Jun 14 2025
ALZ017-142015-
Blount AL-
221 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT BLOUNT COUNTY THROUGH 315 PM
CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bangor, or 7 miles west of Cleveland, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Altoona,
Snead, Susan Moore, Walnut Grove, Trafford, Allgood, Fairview,
Hayden, Nectar, Rosa, County Line, McLarty, Bangor, Strawberry, and
Blount Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3410 8630 3394 8637 3393 8632 3389 8634
3382 8643 3380 8657 3378 8658 3378 8666
3384 8676 3384 8688 3382 8695 3391 8692
3397 8677 3403 8670 3406 8671 3405 8668
3409 8669 3412 8660 3425 8651 3426 8645
TIME...MOT...LOC 1920Z 271DEG 40KT 3396 8670
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 14, 1:23 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
223 PM CDT Sat Jun 14 2025
ALZ018-020-142030-
Etowah AL-Cherokee AL-
223 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT ETOWAH AND CHEROKEE COUNTIES
THROUGH 330 PM CDT...
At 222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Payne to Reece City. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gadsden, Rainbow City, Attalla, Hokes Bluff, Centre, Cedar Bluff,
Little River Canyon National Preserve, Forney, Centre Municipal
Airport, Glencoe, Sardis City, Steele, Leesburg, Altoona, Walnut
Grove, Reece City, Sand Rock, Gaylesville, Cherokee Rock Village, and
Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 8551 3396 8540 3394 8552 3396 8554
3397 8574 3394 8574 3396 8584 3393 8590
3393 8617 3399 8620 3396 8635 3409 8631
3418 8619 3420 8584 3424 8584 3426 8577
3437 8563 3449 8557 3453 8552
TIME...MOT...LOC 1922Z 251DEG 30KT 3451 8569 3408 8601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 14, 1:41 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
241 PM CDT Sat Jun 14 2025
ALZ024-142045-
Jefferson AL-
241 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON COUNTY THROUGH 345 PM
CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gorgas Steam Plant, or 8 miles south of Cordova, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Center Point, Pleasant Grove, Clay,
Pinson, and Tarrant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
3347 8661 3347 8667 3325 8698 3325 8706
3331 8716 3342 8725 3346 8734 3350 8726
3353 8727 3352 8725 3355 8719 3360 8719
3366 8706 3377 8702 3382 8695 3384 8676
TIME...MOT...LOC 1940Z 270DEG 27KT 3364 8723
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 14, 1:52 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
252 PM CDT Sat Jun 14 2025
ALZ023-142030-
Tuscaloosa AL-
252 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TUSCALOOSA COUNTY
THROUGH 330 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Samantha, or 12 miles northeast of Gordo, moving east
at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northport, Brookwood, Bull City, Abernant, Samantha, Bankhead Lock
And Dam, Lake Lurleen State Park, Binion Creek Landing, Whitson, Lake
Tuscaloosa, Moores Bridge, East Brookwood, Windham Springs, Sexton
Bend, New Lexington, Tierce Pattton Bridge, Lake Nicol, Wiley,
Echola, and Highway 69 Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 8767 3358 8767 3359 8763 3358 8732
3352 8732 3352 8727 3350 8726 3350 8729
3348 8729 3349 8733 3346 8734 3344 8729
3342 8725 3340 8725 3339 8723 3337 8723
3334 8718 3327 8715 3329 8784 3352 8784
TIME...MOT...LOC 1951Z 270DEG 27KT 3346 8775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/Owen